# SDR 20001017SH043

- Difficulty date: August 18, 2000
- Submitted: October 17, 2000
- Operation: General aviation
- Aircraft: N896WD
- Make and model: Snias AS350B2
- Aircraft serial: 2926
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: RG355
- Part serial: CBC362350
- Condition: Cracked
- Location: Tail Boom
- Part time: 441 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HR INSP, LEAD ACID BATTERY FOUND WITH A CASE CRACK IN THE LEFT FORWARD LOWER CORNER.  CRACK IS APPROX 1 INCH LONG.  BATTERY IS INSTALLED IN THE TAIL BOOM UNDER AN AEC STC AT APPROX 119.48 STA.  THE LEAD ACID BATTERY IS 41 POUNDS,  NICAD IS 38 POUNDS.  TIME ON BATTERY IS 440 HOURS.  SUBMITTER SUGGESTED INCREASED WEIGHT OF THE BATTERY AND THE LOCATION, THAT THE CASE OF THE BATTERY CANNOT STAND UP TO THE VIBRATIONS PUT ON IT IN THIS LOCATION.  THE ATTACHMENT BRACKET WHERE THE BATTERY CLAMPS DOWN IS SQUARE CUT, NOT ROUNDED.  THIS MAY ALSO PUT UNDUE STRESS ON THE BATTERY BOX IN THE CORNERS.  STC SH5117NM BATT RELOC, STC SR09185RC NICAD LEAD ACID CONV, FIELD APPROVAL, COMBINED BOTH STC''S ON SAME ACFT.  (X
